MAUDE Adverse Event Report: CARDINAL HEALTH SHANGHAI TOWEL OR 17X24IN BLUE STERILE 4/PK; FIBER, MEDICAL, ABSORBENT

CARDINAL HEALTH SHANGHAI TOWEL OR 17X24IN BLUE STERILE 4/PK; FIBER, MEDICAL, ABSORBENT
Model Number 28700-004
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on supplier investigation, the device history record review did not indicate any exception that could lead to the reported incident.The average linting data is 0.158g/10pcs.No sample was available for investigation, but photos and a video were provided.Photos showed that blue lint was found on gloves.Video showed a little lint adhered to the gloves after the doctor rubbed the towel.According to supplier, or towel is made of cotton, so cotton fiber is born.Supplier is continuously working with cardinal health to better control the linting and have implemented several measures to improve it: suctions machines have been installed in grey cloth rolling process, dyeing process, and cutting process.The suction process was added before product's final folding, and workers do it according to standard operation procedure requirement.Linting test method and acceptable criteria was stipulated to see the suction results.(=0.38g/(b)(4)).In the folding process, supplier used one cloth pad under (b)(4) semi-finished products to avoid linting stuck onto the products during product's transfer.From the investigation, there was nothing abnormal during production or in the device history record.Therefore, the root cause could not be determined.The complaint information was informed to the relevant sectors for their awareness.There is no action taken at this time, but supplier will continue to monitor the trend of this type of incident.
 
Event or Problem Description
Customer reported a concern with the or towels.She stated that when the towels are wet, they shed fibers onto their sterile gloves.She noticed it initially when she was unable to push a wire through a catheter because it was being stopped by the fibers that had flaked off into the bowl that they soak their wires in.She is concerned that more of these fibers could have gotten onto devices or into patients.According to the customer, the procedure may have been an embolization, where groin access was used.There was no injury reported.

Brand Name
TOWEL OR 17X24IN BLUE STERILE 4/PK
Common Device Name
FIBER, MEDICAL, ABSORBENT
Manufacturer (Section D)
CARDINAL HEALTH SHANGHAI
f20, tower 1, kerry everbright
shanghai 20007 0
CH  200070
MDR Report Key12333419
Report Number1423537-2021-00663
Device Sequence Number2695885
Product Code FRL
UDI-Device Identifier00630140010142
UDI-Public00630140010142
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number28700-004
Device Catalogue Number28700-004
Device Lot Number201109-16-SH
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/28/2021
Initial Report FDA Received Date08/17/2021
Patient Sequence Number1